MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 777722
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the doctor discovered that one end of the stent double-j was cracked.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation the sample was provided with the original bard inlay box and pouch inside a large ziploc bag.Visual requirements sate to use "unaided eye at 12" to 18" distance under normal room lighting unless otherwise noted." when evaluating the sample, it could be seen that the sample had been removed from all original packaging.The separation reported could be located on the proximal pigtail.The break look similar to what is seen when the material is cut due to straight surface of the separation with no stretching or discoloration of the material.The suture provided appears to be pulled to the point of breakage due to stretching of the material at the separation of the suture.Dimensional evaluation noted dimensional requirements sate the od is to be 0.091" ± 0.002", tip id to be 0.043" ± 0.002", and guidewire to be 0.038" ± 0.001." the sample passed all the dimensional requirements.The od was measured at 0.0918" using a laser micrometer.The tip id was measured using a 0.043" pin gauge.A 0.038" guidewire passed through the sample with no hesitation.Received 4 photo samples.3 photo samples show crack present in stent.1 photo sample shows outer product packaging.Based on photo and physical sample received the reported event is confirmed.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection.However, there was insufficient information to confirm this potential root cause.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: ¿inlay optima ureteral stent coated double pigtail ureteral stent with suture inlay optima multi-length ureteral stent coated double pigtail ureteral stent with suture federal (usa) law restricts this device to sale by or on the order of a physician.Indications for use: the inlay optima ureteral stent and multi-length ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter.These conditions include stones and/or stone fragments, or other ureteral obstructions such as those associated with urethral structure.Or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.It is recommended that the indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.Description: the inlay optima ureteral stent and multi-length ureteral stent is a coated, double pigtail available in two forms: a single size or a customizable multi-length size.The following items are included with each stent: 1 ureteral stent with suture 1 push catheter with radiopaque band 1 pigtail straightener 1 guidewire (optional) note: a 4.7 fr stent is compatible with a.035¿ guidewire and 6, 7, and 8 fr stents are compatible with a.038¿ guidewire.In vitro testing conducted on the inlay optima ureteral stent and multi-length ureteral stent indicate reduced accumulation of urine calcium salts as assayed by calcium when compared to a control.Correlation of in vitro data to clinical outcome has not been established.Contraindications: no known contraindications for use.Precautions: - suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.The overall integrity of the stent.- ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician when long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.- with any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.- care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.- the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.- multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical encountered during attempts at removal.Potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: - edema, stone formation, peritonitis, fistula formation, loss of renal function fragmentation, migration, occlusion, hemorrhage, pain/discomfort, stent encrustation, hydronephrosis, perforation of kidney, renal, ureteral erosion, infection pelvis, ureter and/or bladder and urinary symptoms directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline 2.Insert the cystoscope then pass the guidewire through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.Packaging.Multi-length ureteral stent placement: to accurately size this stent count the marker bands second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19228543
Report Number1018233-2024-02416
Device Sequence Number17887689
Product Code FAD
UDI-Device Identifier10801741014601
UDI-Public(01)10801741014601
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Catalogue Number777722
Device Lot NumberNGGR3327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown